Liver and Pancreatic Injury in Response to ALK Inhibitors in a Patient with Primary Signet Ring Cell Carcinoma of the Lung: A Case Report


YILDIZ İ.

CASE REPORTS IN ONCOLOGY, vol.14, no.1, pp.107-111, 2021 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 1
  • Publication Date: 2021
  • Doi Number: 10.1159/000512829
  • Title of Journal : CASE REPORTS IN ONCOLOGY
  • Page Numbers: pp.107-111

Abstract

We report a patient with stage IV anaplastic lymphoma kinase (ALK)-rearranged non-small cell lung cancer (primary lung signet ring cell adenocarcinoma) who received serial crizotinib, chemotherapy, and lorlatinib over more than 4 years. The patient discontinued crizotinib after approximately 4 months due to crizotinib-associated hepatotoxicity. Twenty-five days later, when transaminases had normalized, crizotinib was resumed. However, the patient's liver enzymes rapidly increased again, and crizotinib was discontinued. After 6 cycles of platinum-based chemotherapy, lorlatinib was initiated. Hepatotoxicity did not recur with lorlatinib, a next-generation ALK inhibitor, but grade 4 hypertriglyceridemia and acute pancreatitis were induced by lorlatinib after 4 months. To our knowledge, this is the first case report of acute pancreatitis with lorlatinib. Additionally, stereotactic body radiation therapy (SBRT) was performed for residual small primary lesions in the lung without stopping lorlatinib. Given the rarity of radiation pneumonitis, especially with the relatively small fields treated by SBRT, we suspect that lorlatinib enhanced the pulmonary toxicity. Physicians should be aware that ALK inhibitors, such as lorlatinib and crizotinib, have potentially lethal side effects.